Alert archive / North Carolina / Freeze Warnings in 2007

Freeze Warning 2, NWS Raleigh, NC

April 6, 200731 counties in North Carolina

NWS Raleigh, NC issued this freeze warning at Apr 6, 2007, 8:48 AM EDT for 31 counties in North Carolina. It took effect at Apr 7, 2007, 12:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 6, 2007, 8:48 AM EDT (12:48 UTC)
In effect from
Apr 7, 2007, 12:00 AM EDT
Expired
Apr 7, 2007, 9:00 AM EDT
In force
9 hr
Issued by
NWS Raleigh, NC
All 31 counties

Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 12:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 0.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2007-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2007-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -190 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1359 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-190 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KRAH 061248
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
848 AM EDT FRI APR 6 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-062100-
/O.CAN.KRAH.FZ.W.0001.000000T0000Z-070406T1300Z/
/O.UPG.KRAH.FZ.A.0002.070407T0400Z-070407T1300Z/
/O.NEW.KRAH.FZ.W.0002.070407T0400Z-070407T1300Z/
/O.NEW.KRAH.FZ.A.0003.070408T0400Z-070408T1300Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
848 AM EDT FRI APR 6 2007

...FREEZE WARNING IS CANCELLED...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
SATURDAY...
...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
SATURDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED FROM LATE SATURDAY
NIGHT THROUGH SUNDAY MORNING. THE FREEZE WARNING IN EFFECT FOR
THIS MORNING HAS BEEN ALLOWED TO EXPIRE.

HIGH PRESSURE WILL DROP SOUTH OUT OF CENTRAL CANADA TONIGHT...
TURNING WINDS ACROSS NORTH CAROLINA TO THE NORTHWEST. THIS WILL
BRING ANOTHER REENFORCING BATCH OF COLD DRY AIR TO NORTH CAROLINA.
TEMPERATURES ARE CURRENTLY FORECAST TO FALL BELOW FREEZING
TONIGHT. DURATIONS BELOW FREEZING OF UP TO SIX HOURS ARE POSSIBLE
IN THE NORTHWEST PIEDMONT...AND THREE TO FIVE HOURS ELSEWHERE.
ONLY SOUTH OF GOLDSBORO AND ROCKINGHAM ARE FREEZING TEMPERATURES
FORECAST TO BE BRIEF...AT TWO HOURS OR LESS. FROST WILL LIKELY BE
VERY LIMITED...DUE TO VERY DRY AIR.

COLDER TEMPERATURES ARE FORECAST FOR SUNDAY MORNING...IN THE MID
20S... WITH A HARD FREEZE LIKELY OVER ALL OF CENTRAL NORTH
CAROLINA.

YOUNG ANNUAL PLANTS AS WELL AS BUDDING TREES AND SHRUBS WOULD BE
DAMAGED BY THE CURRENTLY FORECAST TEMPERATURES. PETS AND LIVESTOCK
SHOULD BE PROPERLY PROTECTED AGAINST THE COLD.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE
POSSIBLE.


$$

MLM
4 follow-up statements
000 
WWUS72 KRAH 061920
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
320 PM EDT FRI APR 6 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-070400-
/O.CON.KRAH.FZ.W.0002.070407T0400Z-070407T1300Z/
/O.CON.KRAH.FZ.A.0003.070408T0400Z-070408T1300Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
320 PM EDT FRI APR 6 2007

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT SATURDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT SATURDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY
NIGHT THROUGH SUNDAY MORNING. 

HIGH PRESSURE WILL DROP SOUTH OUT OF CENTRAL CANADA TONIGHT...
TURNING WINDS ACROSS NORTH CAROLINA TO THE NORTHWEST. THIS WILL
BRING ANOTHER REENFORCING BATCH OF COLD DRY AIR TO NORTH
CAROLINA. TEMPERATURES ARE CURRENTLY FORECAST TO FALL BELOW
FREEZING TONIGHT. DURATIONS BELOW FREEZING OF UP TO SIX HOURS ARE
POSSIBLE IN THE NORTHWEST PIEDMONT...AND THREE TO FIVE HOURS
ELSEWHERE. ONLY SOUTH OF GOLDSBORO AND ROCKINGHAM ARE FREEZING
TEMPERATURES FORECAST TO BE BRIEF...AT TWO HOURS OR LESS. 

COLDER TEMPERATURES ARE FORECAST FOR SUNDAY MORNING...IN THE MID
20S... WITH A HARD FREEZE LIKELY OVER ALL OF CENTRAL NORTH
CAROLINA.

YOUNG ANNUAL PLANTS AS WELL AS BUDDING TREES AND SHRUBS WOULD BE
DAMAGED BY THE CURRENTLY FORECAST TEMPERATURES. PETS AND
LIVESTOCK SHOULD BE PROPERLY PROTECTED AGAINST THE COLD.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
LIKELY. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE
POSSIBLE.

$$
000 
WWUS72 KRAH 070322
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
1122 PM EDT FRI APR 6 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-071300-
/O.CON.KRAH.FZ.W.0002.070407T0400Z-070407T1300Z/
/O.CON.KRAH.FZ.A.0003.070408T0400Z-070408T1300Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
1122 PM EDT FRI APR 6 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT SATURDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT SATURDAY. A
FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY MORNING. 

HIGH PRESSURE WILL DROP SOUTH OUT OF CENTRAL CANADA OVERNIGHT...
TURNING WINDS ACROSS NORTH CAROLINA TO THE NORTHWEST. THIS WILL
BRING ANOTHER REENFORCING BATCH OF COLD DRY AIR TO NORTH
CAROLINA. TEMPERATURES ARE CURRENTLY FORECAST TO FALL BELOW
FREEZING OVERNIGHT. DURATIONS BELOW FREEZING OF UP TO SIX HOURS ARE
POSSIBLE IN THE NORTHWEST PIEDMONT...AND THREE TO FIVE HOURS
ELSEWHERE. ONLY SOUTH OF GOLDSBORO AND ROCKINGHAM ARE FREEZING
TEMPERATURES FORECAST TO BE BRIEF...AT TWO HOURS OR LESS.

COLDER TEMPERATURES ARE FORECAST FOR SUNDAY MORNING...IN THE MID
20S... WITH A HARD FREEZE LIKELY OVER ALL OF CENTRAL NORTH
CAROLINA.

YOUNG ANNUAL PLANTS AS WELL AS BUDDING TREES AND SHRUBS WOULD BE
DAMAGED BY THE CURRENTLY FORECAST TEMPERATURES. PETS AND
LIVESTOCK SHOULD BE PROPERLY PROTECTED AGAINST THE COLD.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
LIKELY. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE
POSSIBLE.

$$
000 
WWUS72 KRAH 070819
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
419 AM EDT SAT APR 7 2007

NCZ042-073>078-083>086-088-089-071630-
/O.CAN.KRAH.FZ.W.0002.000000T0000Z-070407T1300Z/
/O.UPG.KRAH.FZ.A.0003.070408T0400Z-070408T1300Z/
/O.NEW.KRAH.FZ.W.0003.070408T0400Z-070408T1400Z/
JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...SMITHFIELD...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
419 AM EDT SAT APR 7 2007

...FREEZE WARNING IS CANCELLED...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
SUNDAY. 

GUSTY NORTHWEST WINDS TODAY WILL KEEP AFTERNOON HIGHS IN THE
LOWER 50S. WINDS WILL CALM AT TIMES TONIGHT AND VERY DRY AIR WILL
ALLOW TEMPERATURES TO FALL TO NEAR RECORD LEVELS... IN THE 25 TO
28 DEGREE RANGE. DURATIONS BELOW FREEZING OF FIVE TO SEVEN HOURS
ARE FORECAST.

YOUNG ANNUAL PLANTS AS WELL AS BUDDING TREES AND SHRUBS WILL BE
DAMAGED BY THE CURRENTLY FORECAST TEMPERATURES. PETS AND LIVESTOCK
SHOULD BE PROPERLY PROTECTED AGAINST THE COLD.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
LIKELY. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE
POSSIBLE.

$$

NCZ007>011-021>028-038>041-043-071300-
/O.UPG.KRAH.FZ.A.0003.070408T0400Z-070408T1300Z/
/O.NEW.KRAH.FZ.W.0003.070408T0400Z-070408T1400Z/
/O.CON.KRAH.FZ.W.0002.000000T0000Z-070407T1300Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-WILSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...WILSON
419 AM EDT SAT APR 7 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
SUNDAY. 

GUSTY NORTHWEST WINDS TODAY WILL KEEP AFTERNOON HIGHS IN THE
UPPER 40S TO LOWER 50S. WINDS WILL CALM AT TIMES TONIGHT AND VERY
DRY AIR WILL ALLOW TEMPERATURES TO FALL TO NEAR RECORD LEVELS...
IN THE MID 20S. DURATIONS BELOW FREEZING OF UP TO EIGHT HOURS ARE
POSSIBLE.

YOUNG ANNUAL PLANTS AS WELL AS BUDDING TREES AND SHRUBS WILL BE
DAMAGED BY THE CURRENTLY FORECAST TEMPERATURES. PETS AND LIVESTOCK
SHOULD BE PROPERLY PROTECTED AGAINST THE COLD.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
LIKELY. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE
POSSIBLE.



$$
000 
WWUS72 KRAH 071304
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
904 AM EDT SAT APR 7 2007

NCZ007>011-021>028-038>041-043-072115-
/O.EXP.KRAH.FZ.W.0002.000000T0000Z-070407T1300Z/
/O.CON.KRAH.FZ.W.0003.070408T0400Z-070408T1400Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-WILSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...WILSON
904 AM EDT SAT APR 7 2007

...FREEZE WARNING HAS EXPIRED...
...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EDT SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
EDT SUNDAY.

GUSTY NORTHWEST WINDS TODAY WILL KEEP AFTERNOON HIGHS IN THE
UPPER 40S TO LOWER 50S. WINDS WILL CALM AT TIMES TONIGHT AND VERY
DRY AIR WILL ALLOW TEMPERATURES TO FALL TO NEAR RECORD LEVELS...
IN THE MID 20S. DURATIONS BELOW FREEZING OF UP TO EIGHT HOURS ARE
POSSIBLE.

YOUNG ANNUAL PLANTS AS WELL AS BUDDING TREES AND SHRUBS WILL BE
DAMAGED BY THE RECORD COLD TEMPERATURES. PETS AND LIVESTOCK
SHOULD ALSO BE PROPERLY PROTECTED AGAINST THE COLD.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

NCZ042-073>078-083>086-088-089-072115-
/O.CON.KRAH.FZ.W.0003.070408T0400Z-070408T1400Z/
JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...SMITHFIELD...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
904 AM EDT SAT APR 7 2007

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EDT SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
EDT SUNDAY. 

GUSTY NORTHWEST WINDS TODAY WILL KEEP AFTERNOON HIGHS IN THE
LOWER 50S. WINDS WILL CALM AT TIMES TONIGHT AND VERY DRY AIR WILL
ALLOW TEMPERATURES TO FALL TO NEAR RECORD LEVELS...IN THE 25 TO
28 DEGREE RANGE. DURATIONS BELOW FREEZING OF FIVE TO SEVEN HOURS
ARE FORECAST.

YOUNG ANNUAL PLANTS AS WELL AS BUDDING TREES AND SHRUBS WILL BE
DAMAGED BY THE RECORD COLD TEMPERATURES. PETS AND LIVESTOCK
SHOULD BE PROPERLY PROTECTED AGAINST THE COLD.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
LIKELY. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE
POSSIBLE.

$$

JO

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this freeze warning went out at Apr 6, 8:27 AM EDT, 21 minutes earlier.

Area forecast discussion, Apr 6, 8:27 AM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
827 AM EDT FRI APR 6 2007

.SHORT TERM /REST OF TODAY THROUGH TONIGHT/...

SINCE THERE IS NO DOUBT AS TO WHAT PRODUCTS WILL BE NEEDED...WILL GO
AHEAD AND GET THE FREEZE ISSUANCES UPDATED THIS MORNING SINCE I
HAVE TO EXPIRE LAST NIGHTS WARNING. AS SUCH...WILL UPDATE TO
EXPIRE THE FREEZE WARNING FOR LAST NIGHT. THEN WILL UPGRADE THE
FREEZE WATCH TONIGHT TO A WARNING AND ISSUE A FREEZE WATCH FOR
SATURDAY NIGHT.

&&

.PREV DISCUSSION...
/ISSUED 311 AM EDT FRI APR 6 2007/

SHORT TERM /TODAY THROUGH SUNDAY NIGHT/...
STRENGTHENING CLIPPER SYSTEM IN POLAR FLOW FOR TONIGHT TOO STRONG
TO IGNORE AS IT PASSES THROUGH VIRGINIA TONIGHT. PARTIAL THICKNESS
CLIMATOLOGY SUGGESTS MEASURABLE PRECIPITATION WOULD BE A RARE
EVENT. DRYNESS AND WARMTH (RELATIVE TO SNOW) IN THE NORTHWEST
SUGGESTS A QUICK SHOT AT SPRINKLES BEFORE MIDNIGHT. TO THE
EAST...WHERE TEMPERATURES WILL FALL INTO THE 30S AFTER
MIDNIGHT...A SNOWFLAKE OR TWO MIGHT STRUGGLE TO REACH THE GROUND
FOR A QUICK DEATH. MUCH FURTHER SOUTH THAN HIGHWAY 64...MOISTURE
TOO LIMITED TO MENTION ANY PRECIPITATION. ANYTHING MORE THAN A
TRACE IN CENTRAL NORTH CAROLINA TONIGHT WOULD BE A SURPRISE. A JET
STREAK ACROSS FLORIDA SUNDAY NIGHT WILL EXIT INTO ATLANTIC WATERS
AND MAY PRODUCE SOME RAIN OVER THE GULF STREAM...BUT CENTRAL NORTH
CAROLINA WILL BE DRY.

TEMPERATURES FOR THIS AFTERNOON SHOULD NOT STRAY TOO FAR FROM
VALUES YESTERDAY...PERHAPS A BIT COOLER SOUTH. LOW LEVEL THICKNESS
FORECAST FOR SATURDAY AND SUNDAY MORNINGS TO BE 1275 METERS OR
LESS... WHICH GIVEN FORECAST WINDS AND DRYNESS WOULD EASILY
SUPPORT LOW TEMPERATURES IN THE 20S IN THE NORTH SATURDAY MORNING
AND PERHAPS AREA WIDE SUNDAY MORNING. FREEZE WATCH CONTINUES. CONFIDENCE
IS MEDIUM AT BEST AS SPRING GIVES THE MODELS FITS...WITH EVEN
SHORT TERM FORECASTS OF LOW LEVEL THICKNESS (12 TO 18 HOURS)
SHOWING A COLD BIAS OF TEN TO FIFTEEN METERS AT TIMES. THUS BELIEVE
CURRENT FORECAST TO BE A FLOOR... AND ANY ADJUSTMENT TO MORNING
LOWS WOULD LIKELY BE UPWARD. SATURDAY HIGHS A BIT COOLER THAN
TODAY...THEN SUNDAY NOT FAR FROM HIGHS OF TODAY. SUNDAY NIGHT LOWS
MINIMALLY WARMER...BUT AGAIN CURRENT FORECAST LIKELY A WORST CASE
SCENARIO.

LONG TERM /MONDAY THROUGH THURSDAY/...
WITH SO MANY CONCERNS IN THE SHORT TERM...LITTLE ATTENTION SPENT
IN THIS PORTION OF THE FORECAST. SURFACE HIGH PRESSURE TO SLIP
INTO THE ATLANTIC TUESDAY. APPROACHING TROUGH LOOKS VIGOROUS
ENOUGH TO WARRANT A CHANCE FOR RAIN WEDNESDAY.

AVIATION /07Z-06Z/...
DRY AIR IN THE LOWER LEVELS WITH PREDOMINANT LIGHT NORTH FLOW THIS
MORNING... BACKING TO SOUTHWEST FLOW THIS AFTERNOON AHEAD OF
APPROACHING UPPER AIR SYSTEM. VFR CONDITIONS FORECAST THROUGH
TODAY WITH INCREASING HIGH CLOUDS BETWEEN 10Z AND 13Z... THEN MID
LEVEL CLOUDS LATE THIS AFTERNOON. THERE WILL BE PLENTY OF MID AND
UPPER LEVEL MOISTURE AND LIFT THIS EVENING ASSOCIATED WITH
APPROACHING JET STREAK ALOFT... BUT LOW LEVEL FLOW AND MOISTURE
LACKING. THEREFORE... CEILINGS OF 6 TO 10 THOUSAND FEET EXPECTED AND
VISIBILITIES REMAIN ABOVE 6 MILES. THERE COULD BE SOME LIGHT
SHOWERS SKIRTING THE NORTHERN SECTIONS OF NORTH CAROLINA...
KINT/KGSO/KRDU/KRWI BETWEEN 23Z-08Z TONIGHT... BUT CHANCE OF
MEASURABLE (0.01) LESS THAN 20 PERCENT. VFR CONDITIONS FORECAST.
CLEARING OVERNIGHT WITH WIND BECOMING WEST NORTHWEST 10 TO 15
KNOTS.

FIRE WEATHER...
FIRE WEATHER WATCH CONTINUES IN EFFECT TODAY THROUGH THE WEEKEND.
THE NORTH CAROLINA FOREST SERVICE REPORTED 1 AND 10 HOUR FUEL
MOISTURE VALUES WERE EXCESSIVELY DRY... FINE FUEL MOISTURE BELOW 7
PERCENT. THE WIND TODAY WILL RANGE BETWEEN 6 AND 12 MPH... AND
WILL BE MOSTLY NORTH THIS MORNING... BACKING TO THE WEST EARLY
AFTERNOON... THEN SOUTHWEST LATE TODAY. ALTHOUGH THE WIND SPEED
WILL BE LOWER THAN THE TYPICAL CRITICAL THRESHOLD FOR ADVERSE FIRE
BEHAVIOR... THE VARIABILITY DIRECTION AND SPEED AT TIMES TODAY HAS
THE POTENTIAL TO CAUSE WILDFIRE CONTROL PROBLEMS. THE MINIMUM
RELATIVE HUMIDITY VALUES WILL DROP TO BETWEEN 17 AND 20 PERCENT
THIS AFTERNOON... WITH MAXIMUM TEMPERATURES IN THE 54 TO 58
RANGE. THESE VALUES DO FALL INTO THE CRITICAL FIRE WEATHER
THRESHOLD VALUES. A CONFERENCE CALL IS SCHEDULED WITH THE NCFS AT
10 AM THIS MORNING... AND THE WATCH MAY BE UPGRADED TO A RED FLAG
WARNING AFTER REVIEW OF THE 12Z SURFACE AND UPPER AIR DATA... AND
THE LATEST NATIONAL FIRE DANGER RATING SYSTEM OBSERVATIONS.

FOR SATURDAY... CRITICAL FIRE WEATHER PARAMETERS ARE EXPECTED TO BE
EXCEEDED WITH ALL THRESHOLDS INCLUDING MINIMUM RELATIVE HUMIDITY...
WIND SPEED AND GUSTS... AND UNSTABLE CONDITIONS ALOFT... AS THE
UPPER LEVEL TROUGH MOVES OVERHEAD. MAXIMUM TEMPERATURES WILL BE
COLD... WHICH APPEARS TO BE THE ONLY POTENTIAL FIRE DETERRENT.
READINGS ARE EXPECTED TO REMAIN 49 TO 54... WITH THE CRITICAL 54
DEGREE LEVEL POSSIBLE OVER THE SANDHILLS AND SOUTHERN COASTAL
PLAIN. THE MIXING DEPTH IS LIKELY TO REACH 7 TO 8 THOUSAND FEET WHICH
WOULD ELEVATE THE CHANCES OF TOWERING SMOKE COLUMNS ABOVE INTENSE
WILDFIRES. LONG RANGE SPOTTING WILL BE POSSIBLE DUE TO STRONG AND
GUSTING WINDS. SURFACE WINDS FROM THE NORTHWEST AT 15 TO 25 MPH
WITH GUSTS APPROACHING 30 MPH ARE EXPECTED... ALONG WITH MINIMUM
RELATIVE HUMIDITY VALUES BELOW 20 PERCENT. FIRE WEATHER WATCH
WILL LIKELY BE UPGRADED TO A WARNING IN LATER FORECASTS FOR
SATURDAY... AND POSSIBLY SATURDAY EVENING UNTIL THE WINDS CALM
DOWN.

FOR SUNDAY... FIRE WEATHER WATCH CONTINUES. HUMIDITY RECOVERY TO
NO MORE THAN 60 PERCENT AT SUNRISE. MAXIMUM TEMPERATURES WILL EXCEED 54
MOST AREAS... REACHING 57 TO 58 OVER THE SANDHILLS. WEST WINDS
WILL BE AROUND 10 MPH WITH GUSTS TO 20 MPH. WINDS WILL DIMINISH
LATE DAY. RELATIVE HUMIDITIES WILL FALL BELOW 20 PERCENT IN SPOTS.

A SPECIAL WEATHER STATEMENT HIGHLIGHTING THE WILDFIRE DANGER WILL BE
REISSUED FOR PUBLIC DISSEMINATION.  -BADGETT/RFG

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
NCZ007>011-021>028-038>043-073>078-083>086-088-089.

FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR NCZ007>011-
021>028-038>043-073>078-083>086-088-089.

&&

SHORT TERM...MLM
Hazardous weather outlook, Apr 6, 6:19 AM EDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
619 AM EDT FRI APR 6 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-071030-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
619 AM EDT FRI APR 6 2007

...FREEZE WARNING IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FIRE WEATHER WATCH IN EFFECT THROUGH SUNDAY EVENING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING
   FIRE WEATHER WATCH
   FREEZE WATCH

TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING TONIGHT. IN
ADDITION... DRY CONDITIONS AND LOW RELATIVE HUMIDITIES WILL MAKE FOR
FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH
   FREEZE WATCH

A HARD KILLING FREEZE IS POSSIBLE SATURDAY NIGHT. IN ADDITION... THIS
DRY AIR MASS WILL CONTINUE ADVERSE FIRE WEATHER CONDITIONS. GUSTY
NORTHWEST WINDS SATURDAY COUPLED WITH RELATIVE HUMIDITIES BELOW 20
PERCENT WILL POSE A SERIOUS DANGER SHOULD ANY FIRE BREAK OUT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 6, 6:40 AM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
640 AM EDT FRI APR 6 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-061715-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
640 AM EDT FRI APR 6 2007

...FIRE WEATHER WATCH TODAY THROUGH THE WEEKEND ACROSS CENTRAL NORTH
CAROLINA...

THE COMBINATION OF VERY LOW RELATIVE HUMIDITY VALUES LESS THAN 25
PERCENT... SHIFTING WINDS... AND EXTREMELY DRY FINE FUEL MOISTURE
LEVELS HAS LED TO THE ISSUANCE OF A FIRE WEATHER WATCH FOR CENTRAL
NORTH CAROLINA TODAY. CONDITIONS WILL BE EVALUATED AGAIN THIS
MORNING... AND A RED FLAG WARNING MAY BE NEEDED FOR THIS
AFTERNOON.

FOR SATURDAY THROUGH SUNDAY... ANOTHER STRONG COLD FRONT WILL
CROSS THE REGION EARLY SATURDAY. STRONG AND GUSTY NORTHWEST WINDS
WILL INCREASE TO BETWEEN 15 AND 25 MPH WITH GUSTS TO 35 MPH
SATURDAY. VERY LOW RELATIVE HUMIDITY VALUES IN THE TEENS ARE
FORECAST AND THE FINE FUEL MOISTURE LEVELS WILL CONTINUE TO DRY.
THE WINDS WILL GRADUALLY DIMINISH SATURDAY NIGHT... BUT THE
RELATIVE HUMIDITY VALUES WILL BE VERY SLOW TO RECOVER. WESTERLY
WINDS WILL THEN INCREASE TO AROUND 15 MPH SUNDAY. THE HUMIDITY
WILL AGAIN FALL INTO THE TEENS. THUS... THE FIRE WEATHER WATCH
HAS BEEN ISSUED THROUGH THE ENTIRE WEEKEND.

THESE CONDITIONS ARE FAVORABLE FOR ADVERSE FIRE BEHAVIOR WITH
POTENTIAL FOR RAPID BLOW UP AND SPREAD. NO OUTDOOR BURNING SHOULD
BE ATTEMPTED THROUGH THE WEEKEND. IF YOU SEE A BRUSH OR GRASS FIRE
IN YOUR AREA...CALL YOUR LOCAL FIRE DEPARTMENT IMMEDIATELY.

PWB

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 8:48 AM EDTFreeze WatchRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more20 hr
Apr 6, 2:42 PM EDTRed Flag WarningRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more30 hr

Nearby

Freeze Warnings in North Carolina, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.